Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2012, 8:19 PM CDT for Palo Pinto County, Stephens County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 8:19 PM CDT (01:19 UTC)
- Expired
- May 6, 2012, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Palo Pinto County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 8:50 PM CDT | TSTM WND GST 60 | 8 E Graford, TX | SPOTTERS ESTIMATED 60 MPH WINDS WITH POWER FLASHES ON HIGHWAY 281. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WUUS54 KFWD 070119
SVRFWD
TXC363-429-070215-
/O.NEW.KFWD.SV.W.0119.120507T0119Z-120507T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF POSSUM KINGDOM STATE PARK...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POSSUM KINGDOM STATE PARK AROUND 830 PM...
GRAFORD AROUND 915 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3295 9865 3295 9842 3301 9843 3300 9831
3301 9818 3279 9815 3264 9830 3272 9867
3276 9869
TIME...MOT...LOC 0119Z 275DEG 17KT 3284 9861
$$
85/NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:24 PM CDT, 55 minutes earlier.
Area forecast discussion, May 6, 7:24 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 724 PM CDT SUN MAY 6 2012 .AVIATION... CONCERNS...THUNDERSTORM AND COLD FRONT TIMING. THUNDERSTORM COMPLEX FROM JUST WEST OF KABI TO ABOUT 30 MILES WEST OF KOF2 /BOWIE/....IS EXPECTED TO MOVE SOUTHEAST. THIS ACTIVITY MAY APPROACH THE METROPLEX TAF SITES 03-04Z. CONFIDENCE IN HOW WELL THIS ACTIVITY WILL HOLD TOGETHER IS NOT HIGH AS IT WILL BE MOVING INTO A STRONG CAPPING INVERSION. HAVE PLACED VCTS STARTING AT 04Z FOR NOW...BUT IF THE STORMS TO THE NORTHEAST MOVE FASTER...MAY HAVE TO SHOW AN EARLIER APPROACH. OTHERWISE...SOME MVFR STRATUS MAY MOVE UP INTO THE METROPLEX TOWARD 12Z AND THEN CONTINUE UNTIL AROUND 16Z WHEN WIND ARE EXPECTED TO SHIFT TO THE NORTH AS A FRONT PASSES. VFR CEILINGS ARE THEN EXPECTED FOR THE AFTERNOON...WITH THUNDERSTORM CHANCES OF ONLY 20 PERCENT. THUS HAVE NOT MENTIONED TSRA. WE WILL SEE SLIGHTLY INCREASED CHANCES MONDAY EVENING...THUS HAVE PLACED PROB30 TSRA BETWEEN 02 AND 05Z. FOR WACO...SOUTHERLY FLOW WILL CONTINUE OVERNIGHT THROUGH MIDDAY MONDAY WHEN A COLD FRONT APPROACHES. MVFR STRATUS IS EXPECTED TO WORK ITS WAY INTO WACO AROUND 10Z AND CONTINUE THROUGH MIDDAY. HAVE BROUGHT CEILINGS UP TO VFR BY 18Z. WITH THE FRONT MOVING THROUGH AROUND 18Z HAVE SHOWN PROB30 TSRA BETWEEN 18 AND 21Z MONDAY. 58 && .UPDATE... ...MESOSCALE DISCUSSION... REGARDING THUNDERSTORM CHANCES ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING... A DECAYING MESOSCALE CONVECTIVE SYSTEM (MCS) NEAR COLLEGE STATION AT THE TIME OF THIS DISCUSSION HAS HAD A DRAMATIC IMPACT ON THE THERMODYNAMIC ENVIRONMENT ACROSS NORTH TEXAS THIS MORNING. STRONG SUBSIDENCE TO THE NORTH AND WEST OF THIS SYSTEM RESULTED IN A LOWERING OF THE EML CAP OVERNIGHT. THE STRENGTH OF THE CAP ASIDE...THE PRIMARY IMPACT THIS HAS HAD ON OUR THERMODYNAMIC ENVIRONMENT IS TO GREATLY LIMIT THE DEPTH OF MOISTURE IN PLACE IN THE LOW LEVEL ATMOSPHERE OVER MUCH OF NORTH TEXAS. WHILE THE 12Z FWD SOUNDING OBSERVED A 70 NEAR SURFACE DEW POINT THIS MORNING...IT ALSO INDICATED THAT THE DEPTH OF THE MOIST LAYER HAD DECREASED FROM ABOUT 150 MB UP FROM THE SURFACE TO A LITTLE OVER 50 MB ABOVE THE SURFACE. AS A RESULT CONVECTIVE THERMALS INITIATED BY DAYTIME HEATING HAVE BEEN ABLE TO EASILY ENTRAIN DRIER AIR FROM THE EML CAP DOWN TO THE BOUNDARY LAYER WHICH HAS LOWERED SURFACE DEW POINTS INTO THE MID TO UPPER 50S FOR MOST LOCATIONS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. WITHOUT ANY MOISTURE ADVECTING BACK INTO THE REGION...THIS DEVELOPMENT SEEMS TO INDICATE THAT SURFACE BASED CONVECTION WILL NOT HAPPEN THIS AFTERNOON ACROSS MUCH OF THE CWA. THE FORECAST IS NOT THAT SIMPLE HOWEVER AS PERSISTENT SOUTHEASTERLY FLOW SOUTH OF THE DECAYING MCS HAS RESULTED IN THE TRANSPORT OF RELATIVELY DEEP GULF MOISTURE UP INTO THE HILL COUNTRY AND ACROSS WEST CENTRAL TX AS OF 17Z. UNCHARACTERISTICALLY DEW POINT VALUES HAVE ACTUALLY IMPROVED WITH THE ONSET OF SOUTH- SOUTHWEST FLOW AT ABILENE AND SWEETWATER LATE THIS MORNING. SPC MESOSCALE ANALYSIS INDICATES THAT A PLUME OF H850 DEW POINTS ABOVE 10 DEG C EXISTS FROM DEL RIO NORTH TO OZONA AND JUST SOUTH OF ABILENE AND SWEETWATER. MOST GUIDANCE INDICATES THAT H850 WINDS WILL REMAIN OUT OF THE SOUTHWEST OUT AHEAD OF A COLD FRONT THAT CONTINUED TO MOVE SOUTHEAST TOWARDS NORTH CENTRAL TX LATE THIS MORNING. CURRENT THINKING IS THAT THIS WILL RESULT IN THE RETURN OF SOME DEEPER GULF MOISTURE INTO THE NORTHWESTERN PORTIONS OF THE CWA BY 00Z OUT AHEAD OF THE ARRIVAL OF THE COLD FRONT. ASSUMING MOISTURE RETURNS...EXPECT THAT FORCING ALONG THE COLD FRONT WOULD RESULT IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS NEAR A WICHITA FALLS TO OLNEY LINE AROUND 00Z. WITH DEEPER MOISTURE IN PLACE THIS LINE OF STORMS WOULD LIKELY GROW UPSCALE INTO A LINEAR MCS AND THEN MOVE EAST-SOUTHEAST TOWARDS HIGHER THETA-E AIR THAT HAS NOT BEEN ADVERSELY AFFECTED BY SUBSIDENCE ASSOCIATED WITH THE COLLEGE STATION MCS. IF IT DEVELOPS...EXPECTATIONS ARE THAT THIS MCS WILL TRACK TOWARDS THE METROPLEX AROUND 02Z AND CONTINUE EAST OUT OF THE METROPLEX AROUND 04Z. CONFIDENCE IN EXACT TIMING IS SOMEWHAT LOW GIVEN THAT THIS MCS MAY NOT EVEN TAKE SHAPE IF MOISTURE DOES NOT MAKE IT BACK OUT AHEAD OF THE COLD FRONT IN TIME. REGARDLESS...THERE IS SUPPORT IN HIGH RESOLUTION GUIDANCE MEMBERS FOR THIS SOLUTION. THE PRIMARY HAZARDS ASSOCIATED WITH THE MCS WOULD BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. A WIDE SWATH OF STRAIGHT LINE WIND DAMAGE IS THE PRIMARY CONCERN...ESPECIALLY IF THIS SYSTEM IS ABLE TO AFFECT THE METROPLEX. STRAIGHT LINE WINDS HAVE A HISTORY OF PRODUCING VERY DANGEROUS CONDITIONS AT OUTDOOR FESTIVALS...ESPECIALLY WHEN PATRONS COLLECT UNDER TENTS TO TAKE COVER FROM THE RAIN. KEPT POPS AT 40 PERCENT FOR NOW DUE TO CONCERNS ABOUT MOISTURE MAKING IT INTO PLACE...BUT WILL UPDATE THE FORECAST THROUGHOUT THE AFTERNOON IF IT LOOKS LIKE THIS SYSTEM IS MORE OR LESS LIKELY TO DEVELOP. IF YOU ARE PLANNING ON ATTENDING OUTDOOR ACTIVITIES OR FESTIVALS THIS EVENING...PLAN ON HAVING SOME ACCESS TO FORECAST UPDATES AND WARNINGS AS SEVERE WEATHER REMAINS POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. CAVANAUGH && .PREV DISCUSSION... /ISSUED 356 PM CDT SUN MAY 6 2012/ THIS AFTERNOON THROUGH TONIGHT...THERE ARE NO SIGNIFICANT CHANGES IN THUNDERSTORM CHANCES THROUGH THE PERIOD AND THE EARLY AFTERNOON UPDATE DISCUSSION HAS BEEN ATTACHED THAT DETAILS THOUGHTS ON THIS PERIOD. ONLY UPDATE WAS TO EXTEND 20 POPS FOR LATE THIS AFTERNOON ALONG THE ENTIRE WESTERN CWA DUE TO A DEVELOPING CUMULUS FIELD. THINKING CONTINUES TO BE THAT IF A LINEAR MCS DEVELOPS IT WILL START NEAR THE COLD FRONT IN THE NORTHWESTERN CWA AROUND 00Z. DEW POINTS HAVE BEEN SLOWLY RECOVERING OUT AHEAD OF THE FRONT...HOWEVER CONVECTIVE INHIBITION REMAINS HIGH AS OF 21Z. WILL CONTINUE TO MONITOR THE THERMODYNAMIC ENVIRONMENT LATE THIS AFTERNOON AND PROVIDE FORECAST UPDATES AS NEEDED. MONDAY AND TUESDAY...THE COLD FRONT NEAR WICHITA FALLS LATE THIS AFTERNOON IS EXPECTED TO CONTINUE SOUTHEAST THROUGH MOST OF NORTH TX BY LATE MONDAY MORNING. THE SOMEWHAT SHALLOW FRONT WILL ALLOW FOR ELEVATED SHOWER AND THUNDERSTORM CHANCES TO PERSIST OVER NORTH TX THROUGH THE PERIOD. OUR BEST CHANCE FOR PRECIPITATION CONTINUES TO LOOK AS THOUGH IT WILL BE ASSOCIATED WITH A SHORTWAVE TROUGH MOVING UP OVER NORTH TX MONDAY NIGHT. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST DURING THE PERIOD. HAVE BEST POPS MOVING IN FROM THE SOUTHWEST AND TRANSLATING NORTHEAST OVER THE CWA THROUGH TUESDAY MORNING. ANOTHER CHANCE FOR STORMS WILL OCCUR WITH ANY WELL ORGANIZED MCS ACTIVITY THAT INITIATES ALONG THE HIGH PLAINS MONDAY NIGHT AND HOLDS TOGETHER AS IT MOVES EAST TOWARDS NORTH TX ON TUESDAY. DO NOT ANTICIPATE MUCH IN THE WAY OF SEVERE WEATHER...HOWEVER IT WOULD BE HARD TO RULE OUT AN ELEVATED STRONG STORM CAPABLE OF PRODUCING LARGE HAIL AS THE SHORTWAVE TROUGH MOVES OVER THE AREA. MOST OF THE STRONG INSTABILITY IS EXPECTED TO REMAIN SOUTH AND EAST OF THE LEADING EDGE OF THE COLD FRONT WHICH IS EXPECTED TO BE JUST SOUTH OF THE CWA. WEDNESDAY...MAINTAINED A DRY FORECAST FOR WEDNESDAY AS GUIDANCE IS PERSISTENT IN INDICATING SHORTWAVE RIDGING ALOFT. MAY HAVE TO INCLUDE POPS FOR WEDNESDAY DEPENDING ON CONVECTIVE EVOLUTION/INFLUENCES ACROSS THE REGION ON TUESDAY...HOWEVER WILL CONTINUE TO FAVOR RIDGING ALOFT AND A DRY FORECAST AT THIS TIME. THURSDAY THROUGH FRIDAY NIGHT...A STRONGER SHORTWAVE TROUGH/CLOSED LOW THAT WAS IN PLACE OVER THE SOUTHWESTERN CONUS THIS AFTERNOON IS FINALLY EXPECTED TO EJECT NORTHEAST OVER THE REGION DURING THIS PERIOD. THE BEST FORCING FOR ASCENT ASSOCIATED WITH THIS TROUGH ARRIVES ON FRIDAY...HOWEVER COULD SEE SOME WARM AIR ADVECTION SHOWERS AND THUNDERSTORMS AS EARLY AS THURSDAY NIGHT AS THE SYSTEM MOVE OVER THE REGION. MOST GUIDANCE INDICATES THAT THIS UPPER LEVEL SYSTEM WILL MOVE DIRECTLY OVER THE CWA. IF THIS PANS OUT WIDESPREAD PRECIPITATION WOULD BE LIKELY...HOWEVER SEVERE WEATHER CHANCES WILL LIKELY BE LIMITED BY A LACK OF DEEP MOISTURE RETURNING TO THE REGION OUT AHEAD OF THE TROUGH. OVERALL EXPECT WIDESPREAD RAIN SHOWER ACTIVITY WITH EMBEDDED THUNDERSTORMS. IF THIS UPPER LEVEL FEATURE REMAINS ON TRACK WILL LIKELY SEE A BUMP IN POPS FOR THE THURSDAY NIGHT INTO FRIDAY TIME FRAME. EXTENDED...THIS SYSTEM IS EXPECTED TO EXIT THE REGION FRIDAY NIGHT BRINGING AN END TO PRECIPITATION CHANCES. MAINTAINED A DRY FORECAST FOR NEXT WEEKEND WITH NO OBVIOUS/SIGNIFICANT FORCING IN THE REGION AT THIS TIME. CAVANAUGH && .PREV DISCUSSION... /ISSUED 438 AM CDT SUN MAY 6 2012/ DIFFICULT FORECAST DUE TO THE ONGOING CONVECTION OVER THE HILL COUNTRY WHICH...ACCORDING TO ALL MODEL GUIDANCE...SHOULD NOT BE THERE. THESE CONVECTIVE SYSTEMS USE UP AVAILABLE ENERGY FOR CONVECTION...AND WHEN WEAK TROPOSPHERIC WINDS ARE PRESENT...IT LIMITS THE ABILITY FOR THE ATMOSPHERE TO RECHARGE QUICKLY FOR MORE STORMS LATER IN THE DAY. SO THE MODELS END UP BELIEVING WE ARE PRIMED FOR A ROUND OF CONVECTION...WHEN IN REALITY MOST OF THE FUEL HAS ALREADY BEEN SPENT. SO THE FORECAST CHALLENGE IS DETERMINING HOW THIS CURRENT CONVECTION IS GOING TO AFFECT OUR STORM CHANCES LATER TODAY. ALSO COMPLICATING THE FORECAST ARE TWO MCV CIRCULATIONS THAT HAVE DEVELOPED...ONE NEAR LAMPASAS AND ANOTHER NEAR AUSTIN. THE LAMPASAS MCV WILL LIKELY HOLD TOGETHER FOR SEVERAL MORE HOURS DUE TO WEAK WINDS ALOFT...AND MAY BE A FOCUS FOR ELEVATED CONVECTION THIS MORNING. WILL INCLUDE POPS IN THE SW ZONES THIS MORNING FOR THIS FEATURE. MEANWHILE A COLD FRONT IS BARRELING DOWN THE FRONT RANGE OF THE ROCKIES AND SHOULD BE THROUGH THE TX PANHANDLE BY NOON. THIS FRONT WILL SLOW DOWN THIS AFTERNOON...BUT WINDS OVER OUR REGION WILL LIKELY VEER A BIT TO THE SOUTHWEST. THIS SETUP NORMALLY RESULTS IN TEMPS WELL ABOVE GUIDANCE...HOWEVER THERE IS THICK MID-HIGH CLOUD COVER THAT IS STREAMING OVER THE AREA FROM THE CENTRAL TEXAS CONVECTION. ALTHOUGH CLOUDS SHOULD THIN OUT DURING THE DAY IT WILL STEAL A FEW HOURS OF INSOLATION. HIGHS TODAY ARE VERY SENSITIVE TO HOW MUCH SUNSHINE WE GET AND COULD BE EITHER TOO WARM OR COOL. THE CENTRAL TEXAS CONVECTION IS USING UP A LOT OF THE RICH MOISTURE AND INSTABILITY...AND LATEST SURFACE OBS SHOW A SWATH OF 40S AND 50S DEWPOINTS FROM GRAHAM SOUTHWARD TO BURNET DOWNSTREAM FROM THE SYSTEM. THE DRY AIR IS BROUGHT TO THE SURFACE DUE TO INTENSE SUBSIDENCE ON THE BACKSIDE OF THE SYSTEM...AND WE HAVE EVEN NOTED A FEW HEATBURST EVENTS EARLIER. HOWEVER...THE HIGH MOISTURE/INSTABILITY REMAINS UNDISTURBED EAST OF A LINE FROM CAMERON TO MINERAL WELLS TO WICHITA FALLS WHERE DEWPOINTS REMAIN NEAR 70. THIS REGION WILL LIKELY BE THE MOST UNSTABLE AREA...AND SHOULD BE PRIMED FOR CONVECTION THIS EVENING. IT REMAINS TO BE SEEN IF THE AIR MASS IN THE WESTERN ZONES CAN RECOVER...AND THUS THE DRY LINE MAY HAVE TROUBLE INITIATING STORMS IN WESTERN ZONES. WATER VAPOR LOOP SHOWS A SHORTWAVE MOVING NORTHEAST INTO THE BIG BEND REGION NOW AND MODEL GUIDANCE BRINGS THIS ACROSS THE NW ZONES BY SUNSET. EXPECT THIS LIFT TO HELP INITIATE STORMS ALONG THE FRONT OR DRY LINE...MAINLY ACROSS THE NW ZONES BY EARLY EVENING. INSTABILITY WILL BE GREATEST IN AN AXIS ALONG I-35 WHERE MLCAPE REACHES 3500J/KG. ALTHOUGH DEEP LAYER SHEAR IS TOO WEAK FOR SUSTAINED SUPERCELLS...THERMODYMIC/KINEMATIC CONDITIONS LOOK VERY FAVORABLE FOR INTENSE COLD POOL FORMATION. ONCE CONVECTION FORMS IT WILL PROPAGATE S/SE INTO THE INSTABILITY AXIS AND DIRECTION OF THE LOW LEVEL FLOW. STORMS MAY START OUT NEAR BOWIE...GROW UPSCALE AS THEY SPREAD SOUTHEAST THROUGH THE METROPLEX AND INTO THE SOUTHEAST ZONES BEFORE DISSIPATING. THIS SCENARIO IS BEING MODELED BY THE HI-RES WRF MODELS...AND GIVEN THE LARGE SWATH OF QPF FROM THE ECMWF/GFS...INCREASED POPS TO 30-40 FOR THE CENTRAL/EASTERN ZONES. SEVERE THREAT LOOKS HIGHEST ACROSS THE NORTH CENTRAL ZONES INCLUDING THE METROPLEX. DAMAGING WIND IS THE PRIMARY THREAT...BUT HAIL WILL ALSO BE POSSIBLE. COLD FRONT WILL QUIETLY MOVE THROUGH ON MONDAY AND EXPECT STORMS TO REDEVELOP BY MONDAY AFTERNOON NEAR THE BOUNDARY AS IT LIES ACROSS THE SOUTHERN ZONES. INSTABILITY IS MUCH MORE LIMITED MONDAY AFTERNOON SO SEVERE THREAT IS LOW. HIGH TEMPS WILL BE COOLEST IN THE NORTHERN ZONES AND ONLY NEAR 80...BUT STILL EXPECT HIGHS NEAR 90 IN THE SOUTH. A SHORTWAVE WILL MOVE INTO WEST TEXAS MONDAY NIGHT WITH WIDESPREAD CONVECTION DEVELOPING TO OUR WEST. THIS SHORTWAVE AND REMNANT CONVECTION WILL MOVE INTO OUR REGION BY TUESDAY MORNING WITH THE CHANCES OF RAIN INCREASING AREA WIDE. INSTABILITY IS VERY LIMITED AND WINDS ARE VERY LIGHT ALOFT...AND EVENT MAY END UP BEING JUST SCATTERED ELEVATED RAIN SHOWERS. HIGHS TUESDAY WILL BE IN THE 70S COMPLEMENTS OF THE CLOUDS/RAIN. SHORTWAVE TROUGH MOVES THROUGH BY WEDNESDAY MORNING AND DRY/COOL ADVECTION CONTINUES BEHIND THE FRONT. EVEN WITH SOME SUN HIGHS WILL STILL BE COOL AND ONLY NEAR 80. LOWS SHOULD BENEFIT FROM RADIATIONAL COOLING AND DROP INTO THE 50S THURSDAY. CUT OFF UPPER LEVEL LOW THAT WILL HANG OUT IN ARIZONA MONDAY THROUGH WEDNESDAY WILL FINALLY MOVE ACROSS TEXAS FRIDAY...AND THIS WILL BRING THE CHANCE OF RAIN BACK ON FRIDAY. MOISTURE/INSTABILITY LOOK TOO LIMITED FOR SEVERE WEATHER. THE COOL TEMPS CONTINUE INTO NEXT WEEKEND AS THE CONTINENTAL AIR MASS IS REINFORCED. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 81 67 76 59 / 40 20 30 40 20 WACO, TX 71 84 71 77 60 / 20 20 30 50 30 PARIS, TX 67 79 63 77 58 / 40 20 20 30 20 DENTON, TX 67 80 64 75 56 / 40 20 20 40 20 MCKINNEY, TX 69 81 65 76 59 / 40 20 20 30 20 DALLAS, TX 70 82 67 77 59 / 40 20 30 40 30 TERRELL, TX 69 82 68 77 60 / 40 20 30 40 30 CORSICANA, TX 69 83 69 77 63 / 30 20 30 50 40 TEMPLE, TX 69 84 69 78 61 / 20 20 40 50 30 MINERAL WELLS, TX 65 80 61 74 55 / 40 20 30 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/84
Hazardous weather outlook, May 6, 3:54 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CDT SUN MAY 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 354 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE WEST OF INTERSTATE 35 ALONG THE DRYLINE AND NORTH OF INTERSTATE 20 TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH EARLY WEDNESDAY MORNING AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS ALL OF NORTH TEXAS. A FEW STRONG STORMS ARE POSSIBLE WITH CLOUD TO GROUND LIGHTNING AND GUSTY WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE THIS EVENING ACROSS PRIMARILY WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS. DUNN
In the hours before
Special weather statement, May 6, 7:10 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT SUN MAY 6 2012
TXZ100-070045-
YOUNG TX-
710 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF THROCKMORTON...MOVING
SOUTHEAST AT 10 MPH. ADDITIONAL STRONG STORMS WERE LOCATED NEAR
WOODSON AND OLNEY.
CITIES IN THE PATH OF THESE STORMS INCLUDE GRAHAM AND OLNEY.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3340 9896 3341 9895 3340 9842 3296 9842
3295 9896 3334 9897
TIME...MOT...LOC 0010Z 301DEG 10KT 3331 9899Special weather statement, May 6, 7:17 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT SUN MAY 6 2012
TXZ115-070045-
STEPHENS TX-
717 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STEPHENS COUNTY
AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF BRECKENRIDGE...MOVING EAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3283 9910 3295 9910 3296 9909 3296 9895
3296 9883 3277 9884 3280 9911 3282 9911
TIME...MOT...LOC 0017Z 278DEG 20KT 3289 9908
85/NHLocal storm report, May 6, 7:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT SUN MAY 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL NEWCASTLE 33.20N 98.75W
05/06/2012 E1.25 INCH YOUNG TX PUBLIC
HALF DOLLAR SIZED HAIL REPORTED FROM A GROCERY STORE IN
NEWCASTLE.Local storm report, May 6, 8:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT SUN MAY 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 ENE NEWCASTLE 33.23N 98.65W
05/06/2012 E1.00 INCH YOUNG TX TRAINED SPOTTER
3 MILES WEST OF RED TOPLocal storm report, May 6, 8:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 PM CDT SUN MAY 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL NEWCASTLE 33.20N 98.75W
05/06/2012 E1.50 INCH YOUNG TX AMATEUR RADIO
PING PONG BALL SIZED HAIL REPORTED IN NEWCASTLE VIA HAM
RADIO.Local storm report, May 6, 8:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT SUN MAY 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST NEWCASTLE 33.20N 98.75W
05/06/2012 E60 MPH YOUNG TX AMATEUR RADIO
60 MPH WINDS ESTIMATED FROM SPOTTERS VIA HAM RADIO IN
NEWCASTLE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Special Weather Statement | FWD | Young | 35 min |
| May 6, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Young | 62 min |
| May 6, 7:17 PM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| May 6, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 66 min |
| May 6, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 63 min |
| May 6, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 63 min |
| May 6, 9:16 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| May 6, 9:34 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
| May 6, 9:38 PM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| May 6, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 57 min |
| May 6, 10:15 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| May 7, 12:24 AM CDT | Special Weather Statement | FWD | Hamilton | 36 min |
| May 7, 12:34 AM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| May 7, 1:05 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton | 25 min |
| May 7, 5:50 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| May 7, 6:07 PM CDT | Special Weather Statement | FWD | Hamilton | 23 min |
| May 7, 6:22 PM CDT | Special Weather Statement | FWD | Navarro | 23 min |
| May 7, 6:30 PM CDT | Special Weather Statement | FWD | Kaufman | 30 min |
| May 7, 6:33 PM CDT | Special Weather Statement | FWD | Ellis | 27 min |
| May 7, 6:36 PM CDT | Special Weather Statement | FWD | Navarro | 24 min |
| May 7, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 64 min |
| May 7, 6:44 PM CDT | Special Weather Statement | FWD | Erath | 31 min |
| May 7, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 57 min |
| May 7, 6:54 PM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.